Drinfeld modules and torsion in the Chow groups of certain threefolds


Journal Article

Let E → B be an elliptic surface defined over the algebraic closure of a finite field of characteristic greater than 5. Let W be a resolution of singularities of E × B E. We show that the l-adic Abel-Jacobi map from the l-power-torsion in the second Chow group of W to H3(W, l(2))⊗ l/l is an isomorphism for almost all primes l. A main tool in the proof is the assertion that certain CM-cycles in fibres of W → B are torsion, which is proven using results from the theory of Drinfeld modular curves. © 2007 London Mathematical Society.

Full Text

Duke Authors

Cited Authors

  • Schoen, C; Top, J

Published Date

  • January 1, 2007

Published In

Volume / Issue

  • 95 / 3

Start / End Page

  • 545 - 566

Electronic International Standard Serial Number (EISSN)

  • 1460-244X

International Standard Serial Number (ISSN)

  • 0024-6115

Digital Object Identifier (DOI)

  • 10.1112/plms/pdm013

Citation Source

  • Scopus